MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA II UNIVERSAL TIGHTENER 5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA II UNIVERSAL TIGHTENER 5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03807008
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; blocker insert's tip was broken during the surgery at hospital.The surgery was completed successfully with spare blocker inserter.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: no relevant manufacturing issues were identified during dhr review.The device was confirmed to be fractured upon inspection.Conclusion: the most likely cause of the reported tip fracture is an overload due to over-torquing of the device.
 
Event or Problem Description

Brand Name
XIA II UNIVERSAL TIGHTENER 5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6035027
Report Number0009617544-2016-00418
Device Sequence Number77803
Product Code LXH
UDI-Device Identifier07613327262452
UDI-Public(01)07613327262452
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03807008
Device Lot Number14E394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2016
Supplement Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1